BHT progesterone question

by Caterina
(Istanbul, Turkey )


Thanks for the site. I'm 46 years old and have been told I'm post menopausal as my blood test stated my levels for FsH where 49 and LH 35. My last period was about 7 months ago.

I have horrible hot flashes, weight gain 15 lbs in a year, some vag.dryness, horrible joint pain , swollen ankles, crazy moods and disrupted sleep. All the classic signs.

I started estriol creme 30m and progesterone 10% cream 100m from the only compound pharma in Turkey. I discontinued the estriol creme after a month to see if I could just get by on the progesterone as I was getting nauseous. M hot flashes reduced a lot, however I ran out of creme after a month and missed 5 days in a row and then got back on and missed a couple of more days. I've been now back on it consistently for the past weeks , but my hot flashes are back with all the power they can throw at me. BHT is really new in Turkey and there are only one or two doctors in the country. I would really like to hear feedback.

Should I stay on the progesterone alone at 100m or up it to 200m? Am I having these hot flashes again due to missing my doses for that week? How long will it take to balance out again? Help???

I welcome any advice you can give . Thanks


Caterina H.

Comments for BHT progesterone question

Click here to add your own comments

May 02, 2015
BHT progesterone question
by: Wray

Hi Caterina We do have a page on Hot Flushes you could look through. I have found that some women need 400mg/day to have any effect. It is trial and error though, so please try out different amounts. Running out of cream would undoubtedly have upset things. I would ask you to have a Vitamin D test done, a lack of this can reduce the benefits of progesterone. If vitamin D is high, less progesterone is needed. If you have vaginal dryness please use the cream in your vagina. It's best done at night to prevent any leaking. If you have problems getting higher amounts out of your doctor, you can get the cream from us. We send to many people living in the middle east. As for how long will it take it's impossible to tell, it depends on so many factors. These are a few things which cause progesterone levels to drop, or to be less effective……
lack of or drop in Vitamin D
dark days, especially winter, probably because vitamin D drops in winter due to lack of sun
high oestrogen
high testosterone
low SHBG (sex hormone binding globulin), this binds testosterone and oestrogen making them inactive. SHBG drops due to consuming sugars, and all foods which convert to glucose, i.e. grains, legumes, sweet starchy fruits and veggies.
high LH
high FSH
high Stress
high adrenaline (this rises due to stress, excitement, and/or a drop in blood glucose), this stops progesterone entering the cells
sugars of any kind
large meals, because of the increased metabolic clearance of progesterone
alcohol, this reduces progesterone levels and increases the androgens, ie testosterone
high insulin
Insulin Resistance
high level of phytoestrogens in the diet
oestrogenic herbs
oestrogen mimics or endocrine disrupting chemicals (EDCs)
a defective luteal phase
high copper/low zinc
high Prolactin

Take care Wray

May 02, 2015
by: Caterina

Thanks Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...